Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 62, NWS Boston/Norton, MA

October 24, 20097 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this wind advisory at Oct 24, 2009, 9:19 PM EDT for 7 counties in Massachusetts; 5 counties in Rhode Island. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2009, 9:19 PM EDT (01:19 UTC)
Expired
Oct 25, 2009, 2:00 AM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 250119
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
919 PM EDT SAT OCT 24 2009


MAZ013-015>024-RIZ001>008-250700-
/O.NEW.KBOX.WI.Y.0062.091025T0119Z-091025T0700Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
919 PM EDT SAT OCT 24 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SUNDAY. 

THIS ADVISORY INCLUDES ALL OF THE BOSTON PROVIDENCE WESTERLY
CORRIDOR. 

SOUTH TO SOUTHWEST WINDS WILL AVERAGE TO 20 TO 30 MPH THROUGH AT LEAST
MIDNIGHT OVER RHODE ISLAND AND SOUTHEAST THIRD OF MASSACHUSETTS WITH
SCATTERED GUSTS OF 45 TO 50 MPH. THE BLUE HILLS JUST SOUTHWEST OF
BOSTON MAY RECEIVE A GUST TO 55 MPH.

STRONGEST WIND IS EXPECTED BETWEEN 10 PM AND MIDNIGHT IN THE RHODE
ISLAND TO BOSTON STRETCH. STRONGEST WIND IN PLYMOUTH COUNTY OUT TO
THE CAPE AND ISLANDS SHOULD OCCUR BETWEEN 11 PM AND 2 AM.

A LINE OF SHORT TERM EXCESSIVE RAINFALL WITH ISOLATED EMBEDDED
THUNDERSTORMS CROSSING CONNECTICUT MAY ENHANCE THE POTENTIAL FOR 
STRONG WIND LATER THIS EVENING AS IT CROSSES RHODE ISLAND AND 
SOUTHEASTERN MASSACHUSETTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
DRAG
2 follow-up statements
000 
WWUS71 KBOX 250434
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1234 AM EDT SUN OCT 25 2009

MAZ013-015>017-RIZ001>008-250545-
/O.CAN.KBOX.WI.Y.0062.000000T0000Z-091025T0700Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1234 AM EDT SUN OCT 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

STRONGEST WINDS HAVE ALREADY OCCURRED OVER ALL OF RHODE ISLAND AND
THE BOSTON NORWOOD TAUNTON AREA OF SOUTHEAST MASSACHUSETTS WHERE
THERE QUITE A FEW REPORTS OF POWER OUTAGES AND WIND GUSTS OF 45 TO 55
MPH...ESPECIALLY IN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS.  

$$

MAZ018>024-250600-
/O.EXT.KBOX.WI.Y.0062.000000T0000Z-091025T0600Z/
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1234 AM EDT SUN OCT 25 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING. 

SOUTH TO SOUTHWEST WINDS WILL AVERAGE TO 20 TO 30 MPH THROUGH AT
LEAST 1 AM OR 2 AM OVER COASTAL SOUTHEAST MASSACHUSETTS WITH
SCATTERED GUSTS BETWEEN 45 AND 55 MPH CAUSING POWER OUTAGES...
INCLUDING BROKEN TREE LIMBS.

THIS ADVISORY WILL BE CANCELLED BY 2 AM AS THE STRONGEST WINDS MOVE
OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$


DRAG
000 
WWUS71 KBOX 250622
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
222 AM EDT SUN OCT 25 2009

MAZ018>024-250730-
/O.EXP.KBOX.WI.Y.0062.000000T0000Z-091025T0600Z/
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
222 AM EDT SUN OCT 25 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONGEST SOUTHERLY WIND HAS GENERALLY OCCURRED EXCEPT POSSIBLY
AT NANTUCKET. EVEN THERE THE THREAT FOR STRONG WIND APPEARS TO BE
DIMINISHING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 8:18 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 24, 8:18 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT SAT OCT 24 2009

.SYNOPSIS...
LOW PRESSURE NEAR JAMES BAY WILL SWING A COLD FRONT THROUGH SOUTHERN
NEW ENGLAND TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION
WITH DRY WEATHER FOR SUNDAY INTO TUESDAY. A COASTAL LOW MAY BRING A
PERIOD OF RAIN DURING MIDWEEK FOLLOWED BY DRY AND SEASONABLE WEATHER
FOR THURSDAY. SOME SHOWERS MAY FORM ON FRIDAY AS MOISTURE INCREASES
WELL AHEAD OF AN APPROACHING COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WFRONT STILL NEEDS TO PASS THRU HILLSBOROUGH COUNTY AND N CENTRAL ORH
COUNTY AT 8PM. MONITORING DEVELOPING EMBEDDED LINE PASSING EWD THRU
NYC. NUMEROUS G33-38 KTS IN S AND CENTRAL NJ WITH AND AHD OF THIS.

SHOWERS MOVING NORTHEAST INTO NEW ENGLAND...SO CATEGORICAL POPS
SHOULD SUFFICE FOR MOST OF THE AREA. CAPE COD AND NANTUCKET ARE ON
THE EAST EDGE OF THIS...BUT POPS SHOULD QUICKLY TREND TO CATEGORICAL.
SUFFICIENT INSTABILITY WITH THE COLD FRONT TO SUPPORT SCATTERED
THUNDER. PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES SUGGEST
BRIEFLY HEAVY DOWNPOURS.

USING A CONSENSUS OF THE SHORT TERM GUIDANCE...THE COLD FRONT MOVING
INTO EASTERN NY ENTERS OUR WESTERN ZONES 10 PM TO MIDNIGHT AND
CROSSES THE FORECAST AREA BY 5 AM. CLOUDS AND POPS THEN DRY OUT AFTER
THE WINDSHIFT TO WESTERLIES WITH CLEARING MOST PLACES BY MORNING.

WINDS ARE SOMEWHAT A CONCERN. EVENING AMDAR SOUNDINGS SHOW 40 KNOT
SOUTH AND SOUTHWEST WINDS ABOUT 1900 FEET ABOVE THE GROUND. IN
THEORY...LOW LEVEL HEATING/MIXING OR CONVECTION/THUNDERSTORMS COULD
BRING THIS WIND TO THE SURFACE IN GUSTS. AS FOR REALITY... TEMPS
WARMED TO AROUND 70 IN PARTS OF CT-RI-SOUTHEAST MASS DURING THE
AFTERNOON WITH RESULTING GUSTS OF 20-30 KNOTS...AND CONVECTION
UPSTREAM IN NEW JERSEY-PA HAS YET TO SHOW ANY GUSTS MORE INTERESTING
THAN THAT. WE WILL CONTINUE TO ADVERTISE GUSTS IN THE 20-30 KNOT
RANGE...AROUND 30 KNOTS ON THE CAPE AND ISLANDS. NO ADVISORY IS
ANTICIPATED.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...A LINGERING SHOWER IS POSSIBLE EARLY SUNDAY ON THE CAPE AND
ISLANDS. OTHERWISE HIGH PRESSURE BUILDS IN. TEMPS AT 900 MB SUPPORT
MAX TEMPS AROUND 60...AND AT 850 MB THEY SUPPORT MAX TEMPS IN THE
LOWER 70S. EXPECTED MIXING SHOULD REACH 3000-3500 FEET...SO WE WILL
MIX FROM THE 900 MB VALUE /MAYBE A SMIDGE HIGHER/ WITH UPPER 50S
HILLS TO MID 60S COASTAL PLAIN.

SUNDAY NIGHT...HIGH PRESSURE BUILDS OVERHEAD. THIS SHOULD MEAN MOSTLY
CLEAR SKIES AND LIGHT WIND. DEWPOINTS SHOULD DROP INTO THE 30S...SO
PLACES AWAY FROM THE COAST WILL LIKELY DROP INTO THE 30S WHILE
COASTAL AND URBAN CENTER LOCATIONS MAY LINGER IN THE LOWER 40S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY AND MONDAY NIGHT...DRY CONDITIONS AND SEASONABLE TEMPERATURES
EXPECTED AS HIGH PRESSURE PASSES THROUGH NEW ENGLAND AND SOUTHEAST
CANADA. OVER OUR AREA INFLUENCE OF HIGH PRESSURE EXPECTED TO
CONTINUE THROUGH MONDAY NIGHT...DRY CONDITIONS IN FORECAST.

TUE AND WED...QUESTION MARK IS ON TIMING OF RAIN. NAM AND GFS HAVE
TRENDED SLOWER WITH PROGRESSION OF A SURFACE LOW AND UPPER TROUGH
OVER THE LOWER MISSISSIPPI VALLEY...WHICH TRACKS NORTHEASTWARD. THEY ARE
ALSO SLOWER ON DEVELOPMENT OF A COASTAL LOW. ALTHOUGH DIFFERENCES
CONTINUE...TIMING IS NOT FAR FROM 12Z ECMWF PROGRESSION. WITH THIS IN
MIND PLAN TO DELAY CHANCE POPS TO TUE NIGHT INTO WED.

WED NIGHT AND THU...DRY AND SEASONABLE CONDITIONS PREVAIL WITH
SURFACE HIGH PRESSURE AND MID LEVEL RIDGE PASSING THROUGH THE AREA.

FRI AND SAT...MODELS STILL VARY ON TIMING OF APPROACH OF A COLD
FRONT LATE IN THE WEEK...BUT CONTINUING CHANCE POPS FRI IN
INCREASING MOISTURE AHEAD OF THE FRONT. FRONT MAY BE THROUGH THE
AREA FOR SAT...BUT STILL QUITE A FEW DAYS OUT IN THE FORECAST.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TONIGHT...THIS EVENING SHOWERS AND FOG BRING IFR/LIFR CONDITIONS TO
MUCH OF THE AREA. LLWS FROM LOW LEVEL JET...SLIGHT CHANCE OF THUNDER AT
TERMINALS. WIND GUSTS OF 25 TO 30 PLUS KNOTS KORH...EASTERN MA AND
RI. COLD FRONTAL PASSAGE EXPECTED AROUND 5Z BDL/BAF AND 07Z BOS/PVD.
LLWS AND SHOWERS DROP OFF BEHIND COLD FRONT WITH IMPROVING
CIGS/VSBYS...WINDS ALSO DIMINISH LATE TONIGHT.

VFR CONDITIONS TOWARDS DAYBREAK SUN EXCEPT MVFR CIGS LINGER CC/ISLANDS.

SUNDAY...VFR.

SUNDAY NIGHT...VFR.

OUTLOOK /MONDAY THROUGH THURSDAY/...

MON AND TUE...VFR.

WED...A WEAK COASTAL LOW MAY LOWER CONDITIONS CONDITIONS TO MVFR/IFR
WED AND WED NIGHT.

THU...VFR.

&&

.MARINE...
SOUTHERLIES SHOULD STRENGTHEN AHEAD OF AN ADVANCING COLD FRONT. THE
COLD FRONT SHOULD CROSS THE WATERS AFTER 07Z/3 AM. WINDS 2000 FEET
ABOVE THE SURFACE ARE AT 40 KNOTS. WINDS AT BUZ GUSTED TO 33 KNOTS AT
19Z. THERE IS SUFFICIENT POTENTIAL FOR GALE FORCE GUSTS IN THE
SOUTHERLIES...SO THE GALE WARNING FOR OUR WATERS CONTINUES. WINDS
SHIFT TO WEST AND DIMINISH AFTER FRONTAL PASSAGE.

SEAS ALSO COME UP IN THE STRONG SOUTH FLOW...BUT PROBABLY NOT AS MUCH
AS INDICATED BY FORECAST MODELS. WE TOOK 80-85 PERCENT OF
FORECAST...THIS REDUCED VALUES 2 FEET BELOW FORECAST.

SUNDAY AND SUNDAY NIGHT...HIGH PRESSURE BUILDS IN. WINDS DIMINISH
BELOW 25 KNOTS. SEAS REMAIN HIGH...ESPECIALLY ON THE OUTER WATERS AND
ON RI SOUND AND BLOCK ISLAND SOUND...BUT SHOULD TREND DOWN THROUGH
SUNDAY NIGHT.

OUTLOOK /MONDAY THROUGH FRIDAY/...

MON AND TUE...HIGH PRESSURE OVER THE WATERS WITH NE WINDS GRADUALLY
INCREASING ON TUE.

TUE NIGHT AND WED...SCA BUILDING SEAS AND SCA NE WINDS DEPENDENT ON
FORMATION OF A COASTAL LOW. THERE IS A SLIGHT CHANCE OF A GALE.

THU...HIGH PRESSURE BRINGS DIMINISHING WINDS. LINGERING SCA SEAS
POSSIBLE PENDING EARLIER FORMATION OF A COASTAL LOW.

FRI...CHANCE OF SCA CONDITIONS...INCREASING SEAS AND S WINDS...WELL
AHEAD OF APPROACHING COLD FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR ANZ230>237-250-251-
     254>256.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/DRAG 817PM
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/DRAG/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Oct 24, 4:23 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT SAT OCT 24 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 PM EDT SAT OCT 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

BRIEF HEAVY RAIN SHOWERS MAY CAUSE POOR DRAINAGE FLOODING TONIGHT.
THIS WOULD BE ESPECIALLY TRUE IN PLACES WHERE LEAVES HAVE CLOGGED
STORM DRAINS.

WIND GUSTS TO 45 MPH ARE POSSIBLE...ESPECIALLY IN RHODE ISLAND AND
EASTERN MASSACHUSETTS. THE BEST CHANCE OF SUCH WIND GUSTS WOULD BE IN
CONNECTION WITH ANY HEAVY DOWNPOURS.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-252030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 PM EDT SAT OCT 24 2009

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 24, 7:10 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT SAT OCT 24 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250300-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
710 PM EDT SAT OCT 24 2009

...THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS THIS EVENING...

SCATTERED THUNDERSTORMS AHEAD OF A COLD FRONT WILL MOVE ACROSS PARTS
OF NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND
SOUTHWEST NEW HAMPSHIRE EARLY TONIGHT. THE POTENTIAL FOR
THUNDERSTORMS WILL SHIFT EAST OVERNIGHT...AFFECTING RHODE ISLAND AND
EASTERN MASSACHUSETTS.

SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS OF UP TO 35 MPH. LOCALLY
HEAVY DOWNPOURS ARE ALSO POSSIBLE. ALL THUNDERSTORMS CAN PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING.
Special weather statement, Oct 24, 8:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT SAT OCT 24 2009

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-250300-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
NARRAGANSETT...WESTERLY
846 PM EDT SAT OCT 24 2009

...HEAVY SHOWERS WITH POOR DRAINAGE FLOODING AND EMBEDDED
THUNDERSTORMS ACCOMPANIED BY STRONG WINDS EXPECTED THIS EVENING...

AT 830 PM A LARGE RAIN SHIELD ENCOMPASSED MOST OF SOUTHERN NEW
ENGLAND WITH EMBEDDED HEAVY DOWNPOURS LEADING TO MINOR POOR DRAINAGE
FLOODING. THROUGH 8 PM RAINFALL AMOUNTS HAVE VARIED FROM ONLY A TENTH
OF AN INCH ACROSS CAPE COD AND THE ISLANDS...UPWARD TO OVER ONE INCH
ACROSS THE CONNECTICUT RIVER VALLEY. AN ADDITIONAL INCH OF RAINFALL
IS EXPECTED THE REMAINDER OF THIS EVENING AND OVERNIGHT BEFORE THE RAIN
COMES TO AN END FROM WEST TO EAST AFTER MIDNIGHT. THIS AMOUNT OF
RAINFALL COMBINED WITH LEAF CLOGGED STORM DRAINS WILL RESULT IN
WIDESPREAD MINOR POOR DRAINAGE FLOODING.

IN ADDITION...AN EMBEDDED LINE OF THUNDERSTORMS WAS ACROSS WESTERN
CONNECTICUT SOUTHWARD INTO THE NEW YORK CITY AREA AT 830 PM. THESE
HEAVIER SHOWERS WITH EMBEDDED THUNDER WILL MOVE ACROSS THE REMAINDER
OF CONNECTICUT AND INTO RHODE ISLAND THROUGH MIDNIGHT. STRONG SOUTH
WINDS WILL ACCOMPANY THESE SHOWERS WITH WIND GUSTS UP TO 45 MPH
POSSIBLE. THIS MAY BRING DOWN BRANCHES AND POWER LINES POSSIBLY
RESULTING IN SCATTERED POWER OUTAGES THIS EVENING AND OVERNIGHT.

NOCERA/DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:14 AM EDTSmall Craft AdvisoryBOX33 hr

Nearby

Wind Advisories in Massachusetts, 2009Wind Advisories in Rhode Island, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.